Alert archive / Illinois / Tornado Warnings in 1999

Tornado Warning 67, NWS Lincoln, IL

June 4, 1999Crawford County, Lawrence County, Richland County, Illinois

NWS Lincoln, IL issued this tornado warning at Jun 4, 1999, 7:03 PM CDT for Crawford County, Lawrence County, Richland County, Illinois. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 1999, 7:03 PM CDT (00:03 UTC)
Expired
Jun 4, 1999, 8:00 PM CDT
In force
57 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Crawford County, IL, Lawrence County, IL, Richland County, IL

What was reported inside it

TimeReportWhereRemark
Jun 4, 7:34 PM CDTThunderstorm WindCalhoun, ILSeveral power lines were blown down in Calhoun.
Jun 4, 7:49 PM CDTThunderstorm WindSumner, ILSeveral trees and power lines were blown down in Sumner.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 6:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1999-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1999-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1685 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 050003
TORSPI
ILC033-101-159-050100-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
703 PM CDT FRI JUN 4 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  CRAWFORD COUNTY IN SOUTHEASTERN ILLINOIS
  LAWRENCE COUNTY IN SOUTHEASTERN ILLINOIS
  RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS

* UNTIL 800 PM CDT

* AT AT 700 PM CDT... LINCOLN DOPPLER RADAR INDICATED A LINE
  OF SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES 10 MILES NORTHWEST
  OF ROBINSON TO 10 MILES WEST OF OLNEY...MOVING SOUTHEAST AT 45
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ROBINSON
  OLNEY
  PALESTINE
  BRIDGEPORT
  LAWRENCEVILLE
  SUMNER

IF YOUp ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR
INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD
BE ABANDONED FOR A SAFER SHELTER.

SMITH/AUTEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:33 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 4, 2:33 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT FRI JUN 4 1999

SVR WX POSSIBLE THIS AFTN AND EVENING AS LINE OF STORMS CONTS TO MOVE SE
INTO WCNTRL IL. SVR BOX ISSUED FOR PORTION OF AREA. WILL GROUP THEM
TOGETHER FOR TONIGHT. REMAINDER OF AREA WILL PUT LIKELY POPS IN. MCS
WILL DEVELOP LATER TONIGHT AGAIN IN NRN PLAINS AND THEN TURN SE AND MOVE
ACRS NRN HALF OF IL LATE TONIGHT AND INTO TOM MORN.

COULD SEE SOMEMORE PCPN TOMORROW AFTN AND EVE IF ANY OUTFLOW BNDRIES
DECIDE TO FLARE AGAIN LIKE TODAY. OTHERWISE WARMER AND MORE HUMID WX IS
ARRIVING FOR WEEKEND AND INTO NEXT WEEK.

NOT ALOT OF TIME FOR MORE TALK. CALL IF NEED MORE.

WILL TRY FOR OZFILX.

PRELIMINARY CtCF FOR COORDINATION.

SPI BB 067/087 069/089 77743
PIA BB 065/085 068/088 77743
DEC BB 067/087 069/089 77643
CMI BB 062/084 066/087 77643
MTO BB 066/086 069/089 77633
LWV BB 066/086 069/089 77533

AUTEN

In the hours before

Local storm report, Jun 4, 5:31 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT FRI JUN 04 1999

...THIS IS VERY PRELIMINARY...ADDITIONAL REPORTS WILL BE SENT LATER...

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0335 PM    MAQUON                    IL    .75 INCH HAIL
06/04/99   KNOX                            FROM ESDA SPOTTER

0420 PM    GERMANTOWN HILLS          IL    1.75 INCH HAIL
06/04/99   WOODFORD                        FROM ESDA SPOTTER

0423 PM    WASHINGTON                IL    .75 INCH HAIL
06/04/99   TAZEWELL                        FROM COUNTY ESDA.

0426 PM    TREMONT                   IL    1.75 INCH HAIL
06/04/99   TAZEWELL                        FROM ESDA SPOTTER.

0426 PM    SAN JOSE                  IL    .75 INCH HAIL
06/04/99   LOGAN                           FROM NWS EMPLOYEE.

0426 PM    SAN JOSE                  IL    .75 INCH HAIL
06/04/99   MASON                           FROM NWS EMPLOYEE.

0445 PM    MINONK                    IL    TORNADO
06/04/99   WOODFORD                        SPOTTER REPORTED
                                           TORNADO NORTH OF
                                           MINONK.FROM ESDA SPOTTER.

0445 PM    METAMORA                  IL    WIND DAMAGE
06/04/99   WOODFORD                        TREEA UPROOTED AND TREE
                                           LIMBS DOWN. CEDAR POLE
                                           UPROOTED. FROM ESDA.

GOETSCH
Local storm report, Jun 4, 6:03 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
603 PM CDT FRI JUN 04 1999

....THIS IS A TEST...THIS IS A TEST...THIS IS A TEST....

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0335 PM    MAQUON                    IL    .75 INCH HAIL
06/04/99   KNOX                            FROM ESDA SPOTTER

0400 PM    PEORIA                    IL    WIND DAMAGE
06/04/99   PEORIA                          TREES DOWN IN TOWN FROM
                                           4-415 PM. FROM NEWS
                                           REPORT.

0420 PM    GERMANTOWN HILLS          IL    1.75 INCH HAIL
06/04/99   WOODFORD                        FROM ESDA SPOTTER

0423 PM    WASHBURN                  IL    TORNADO
06/04/99   WOODFORD                        TORNADO TOUCHDOWN  FROM
                                           ESDA.

0423 PM    1 S HAVANA                IL    1.75 INCH HAIL
06/04/99   MASON                           FROM COUNTY SHERIFF.

0423 PM    WASHINGTON                IL    .75 INCH HAIL
06/04/99   TAZEWELL                        FROM COUNTY ESDA.

0426 PM    TREMONT                   IL    1.75 INCH HAIL
06/04/99   TAZEWELL                        FROM ESDA SPOTTER.

0426 PM    SAN JOSE                  IL    .75 INCH HAIL
06/04/99   LOGAN                           FROM NWS EMPLOYEE.

0426 PM    SAN JOSE                  IL    .75 INCH HAIL
06/04/99   MASON                           FROM NWS EMPLOYEE.

0435 PM    ROANOKE                   IL    TORNADO
06/04/99   WOODFORD                        TORNADO TOUCHDOWN
                                           SOUTHWEST OF ROANOKE.
                                           FROM ESDA.

0443 PM    DELAVAN                   IL    WIND DAMAGE
06/04/99   TAZEWELL                        SEMI TRACTOR TRAILOR
                                           OVER TURNED ON ROUTE
                                           122. TREES DOWN. FROM
                                           ESDA.

0445 PM    MINONK                    IL    TORNADO
06/04/99   WOODFORD                        SPOTTER REPORTED
                                           TORNADO NORTH OF
                                           MINONK.FROM ESDA SPOTTER.

0445 PM    METAMORA                  IL    WIND DAMAGE
06/04/99   WOODFORD                        TREEA UPROOTED AND TREE
                                           LIMBS DOWN. CEDAR POLE
                                           UPROOTED. FROM ESDA.

0455 PM    2 W LINCOLN               IL    TORNADO
06/04/99   LOGAN                           TORNADO BLEW OVER SEMI
                                           TRUCK AND SEVERAL
                                           VEHICLES AT EXIT 126 ON
                                           I-55 WEST OF LINCOLN.
                                           FROM STATE POLICE.

0455 PM    LINCOLN                   IL    WIND DAMAGE
06/04/99   LOGAN                           TREES DOWN IN TOWN AT
                                           NUMEROUS LOCATIONS.
                                           FROM NWS EMPLOYEE AND
                                           NWS RADIO OPERATOR.

0455 PM    5 WNW MANSFIELD           IL    TORNADO
06/04/99   PIATT                           TORNADO REPORTED ON THE
                                           GROUND 2 EAST OF FARMER
                                           CITY...APPROXIMATELY 5
                                           MILES WNW OF MANSFIELD.

0458 PM    BRADFORDTON               IL    TORNADO
06/04/99   SANGAMON                        TORNADO TOUCHDOWN NEAR
                                           ROUTE 97. FROM STATE
                                           POLICE.

0513 PM    3 S CHENOA                IL    TORNADO
06/04/99   MCLEAN                          TORNADO REPORTED NEAR
                        ,                   MILE MARKER 184. FROM
                                           STATE POLICE.

Nearby

Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.